Jump to content

Geeman1: Made a mistake - started up again on Lexapro 3 days ago. Now I need to STOP


Recommended Posts

geeman1

3 weeks ago I took Lexapro for 4 days and stopped because of the side effects.  3 days ago I tried to start it again thinking that it would not be so problematic.  I was wrong.  Ridiculous anxiety.

 

While Im never going to do this again - is it ok to just come off of 5mg after 3 days?  Thank you

 

Edited by Gridley
Link to post
  • Moderator
Gridley

Welcome to SA, geeman1.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  In your case, just a brief description of what you did, dates and doses will be fine

 

Account Settings – Create or Edit a signature.

Yes, after only 3 days plus the four days 3 weeks ago, you can just stop.  
 
A couple of questions, please:  
1.  What were the side effects and how soon did they start after you started the drug?
 
2.  Three weeks ago, did the symptoms stop after you stopped taking the drug and how soon after you stopped the drug did the symptoms stop?
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Add in one at a time and at a low dose in case you do experience problems. Get supplements that ae single ingredient (not mixed with other types of supplements).

 

This is your Introduction topic, where you can complete your drug signature, questions and connect with other members.  We're glad you found your way here.
 
 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020, 7-week Ativan-Valium crossover + change to one 18.75mg dose, w/1 month hold.

Feb. 9, 2021, begin 10% every 4 weeks taper.  Current dose as of April 10: 13mgai.  Taper is 31% complete.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg.


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post
  • Gridley changed the title to Geeman1: Made a mistake - started up again on Lexapro 3 days ago. Now I need to STOP
geeman1

Hi - the main symptom is increased anxiety.  Which is extremely debilitating.  Makes me think Im going loco.  Started on day 1 pretty much.  That and hot flashes/insomnia.

 

When I stopped 3 weeks ago the symptoms did stop.

 

Now I havent taken any today and the anxiety is way up.  Im hoping it subsides.

 

Thanks for your support (I think some of the anxiety is me listening too much to myself - if that makes sense.)

Link to post
geeman1

Im definitely experiencing some nausea - almost dizziness.  Guess thats normal wd even after just 3 days?  (Tried to nap and feels a bit - seasick)

Link to post
  • Moderator
Gridley
9 minutes ago, geeman1 said:

Im definitely experiencing some nausea - almost dizziness.  Guess thats normal wd even after just 3 days?  (Tried to nap and feels a bit - seasick)

It's not withdrawal after such a short time.  Withdrawal doesn't come into play until 3 weeks to a month of taking the drug.  That leaves two options: side effects or adverse reaction.  Side effects generally stop a short time after you've stopped taking th drug, as they did after your first round.  Some of the anxiety may, as you said, may be a result of worrying about the situation.

 

Th other possibility is an adverse reaction.  Some people's nervous systems are too sensitive for psychiatric drugs.  The symptoms of an adverse reaction last longer than side effects (no way to predict how long) but you will recover with no permanent damage.  Take it easy, try not to worry and try (one at a time) the supplements I mentioned in my original response.

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020, 7-week Ativan-Valium crossover + change to one 18.75mg dose, w/1 month hold.

Feb. 9, 2021, begin 10% every 4 weeks taper.  Current dose as of April 10: 13mgai.  Taper is 31% complete.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg.


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy